Skip to main content

Lp Bounds for the parabolic singular integral operator

Abstract

Let 1 < p < ∞ and n ≥ 2. The authors establish the Lp (n+1) boundedness for a class of parabolic singular integral operators with rough kernels.

MR(2000) Subject Classification: 42B20; 42B25.

1 Introduction

Let α1,..., α n be fixed real numbers, α i ≥ 1. For fixed x n , the function F x , ρ = i = 1 n x i 2 ρ 2 α i is a decreasing function in ρ > 0. We denote the unique solution of the equation F(x, ρ) = 1 by ρ(x). Fabes and Rivière [1] showed that ρ(x) is a metric on n , and ( n, ρ) is called the mixed homogeneity space related to α i i = 1 n .

For λ > 0, let A λ = λ α 1 0 0 λ α n . Suppose that Ω(x) is a real valued and measurable function defined on n . We say is Ω(x) is homogeneous of degree zero with respect to A λ , if for any λ > 0 and x n

Ω A λ x =Ω x .
(1.1)

Moreover, Ω(x) satisfies the following condition

S n - 1 Ω x J x dσ x =0,
(1.2)

where J(x') is a function defined on the unit sphere Sn-1in n , which will be defined in Section 2.

In 1966, Fabes and Rivière [1] proved that if Ω C1(Sn-1) satisfying (1.1) and (1.2), then the parabolic singular integral operator TΩ is bounded on Lp ( n ) for 1 < p < ∞, where TΩ is defined by

T Ω f x = p .v . n Ω y ρ y α f x - y d y and α = i = 1 n α i .

In 1976, Nagel et al. [2] improved the above result. They showed TΩ is still bounded on Lp ( n ) for 1 < p < ∞ if replacing Ω C1(Sn-1) by a weaker condition Ω L log+L(Sn-1). Recently, Chen et al. [3] improve Theorem A, the result is

Theorem A. If Ω H1(Sn-1) satisfies (1.1) and (1.2); then the operator TΩis bounded on Lp ( n ) for 1 < p < ∞.

For a suitable function ϕ on [0, 1), and Γ = {(y, ϕ(ρ(y)): y n }. Define the singular integral operator Tϕin n+1along Γ by

T ϕ , Ω f x , x n + 1 = p .v . n f x - y , x n + 1 - ϕ ρ y Ω y ρ y α d y ,

where (x, xn+1) n × = n+1.

On the other hand, we note that if α1 = ... = α n = 1, then ρ(x) = |x|, α = n and ( n, ρ) = ( n , |·|). In this case, Tϕis just the classical singular integral operator along surfaces of revolution, which was studied by the authors of [47].

The purpose of this article is to investigate the Lp boundedness of the parabolic singular integral operator Tϕalong Γ when Ω F β (Sn-1). For a β > 0, F β (Sn-1) denotes the set of all Ω which are integrable over Sn-1and satisfies

sup ξ S n - 1 S n - 1 | Ω θ | ln 1 | θ ξ | 1 + β d θ < .
(1.3)

Condition (1.3) was introduced by Grafakos and Stefanov [8]. The examples in [8] show that there is the following relationship between F β (Sn-1) and H1(Sn-1):

β > 0 F β S n - 1 H 1 S n - 1 β > 0 F β S n - 1 .

We shall state our main results as follows:

Theorem 1 Let m . Suppose that ϕ is a polynomial of degree m and d α i ϕ t d t α i | t = 0 =0, where α i sare the all positive integers which is less than m in {α1,..., α n }. In addition, let Ω F β (Sn-1) for some β > 0 and satisfies (1.1) and (1.2), then Tϕis bounded on Lp (n+1) forp 2 + 2 β 1 + 2 β , 2 + 2 β .

Corollary 1 Let m . Suppose that ϕ is a polynomial and d α i ϕ t d t α i | t = 0 =0, where α i sare the all positive integers which is less than m in {α1,..., α n }. In addition, letΩ β > 0 F β S n - 1 and satisfies (1.1) and (1.2), then T ϕ, Ω is bounded on Lp (n+1) for 1 < p < ∞.

2 Notations and lemmas

In this section, we give some notations and lemmas which will be used in the proof of Theorem 1. For any x n , set

x 1 = ρ α 1 cos φ 1 cos φ n - 2 cos φ n - 1 x 2 = ρ α 2 cos φ 1 cos φ n - 2 sin φ n - 1 x n - 1 = ρ α n - 1 cos φ 1 sin φ 2 x n = ρ α n sin φ 1 .

Then dx = ρα-1J (φ1,..., φn-1)dρdσ, where α= i = 1 n α i , is the element of area of Sn-1and ρα-1J(φ1,..., φn-1) is the Jacobian of the above transform. In [1], it was shown there exists a constant L ≥ 1 such that 1 ≤ J(φ1,..., φn-1) ≤ L and J(φ1,..., φn-1) C((0, 2π)n-2× (0, π)). So, it is easy to see that J is also a C function in the variable y' Sn-1. For simplicity, we denote still it by J(y').

In order to prove our theorems, we need the following lemmas:

Lemma 2.1. ([9]) Let d . Suppose that γ (t): + d satisfies γ t = M γ t t for a fixed matrix M, and assume γ(t) doesn't lie in an affine hyperplane. Then

1 2 e i γ t η dtC|η | 1 / d .

Lemma 2.2. ([9]) Suppose that λ j sand α j sare fixed real numbers, ϕ(t) is a polynomial andΓ t = λ 1 t α 1 , , λ n t α n , ϕ t is a function from +to n+1. For suitable f, the maximal function associated to the homogeneous curve Γ is defined by

M Γ f x = sup h 1 h 0 h |f x - Γ t |dt,h>0.
(2.1)

Then for 1 < p ≤ ∞, there is a constant C > 0, independent of λ j s, the coefficient of ϕ(t) and f, such that

|| M Γ f | | L p C||f| | L p .
(2.2)

Lemma 2.3. Let L : n+1 n be a linear transformation. Suppose that {σ k }kis a sequence of uniformly bounded measures on d satisfying

| σ ^ k ξ | C  min | A 2 k L ξ | , ln | A 2 k L ξ | - 1 - β
(2.3)

for ξ n+1and k . For any 1 < p0<and A > 0

k | σ k * g k | 2 1 / 2 L p 0 A k | g k | 2 1 / 2 L p 0
(2.4)

holds for arbitrary functions {g k }kon n+1. Then for p 2 + 2 β 1 + 2 β , 2 + 2 β there exists a constant C p = C(p, n) which is independent of L such that

k σ k * f L p C p f L p
(2.5)

and

k | σ k * f | 2 1 / 2 L p C | | f | | L p
(2.6)

for every f Lp (n+1).

Proof. The main idea of the proof is taken from [7, 8], we assume that = (ξ1,..., ξ n ) = ζ for ξ = (ξ1,..., ξ n , ξn+1) n+1. Choose a ψ C 0 such that 0·ψ ≤ 1, supp(ψ) (1/4, 4), and

j ψ 2 j t 2 1
(2.7)

For each j, we define Φ j in nby

Φ j ^ ζ =ψ 2 j ρ ζ f ^ ζ

for ξ = (ξ1,..., ξn+1) n+1. If we set

Tf= k σ k *f,
(2.8)

and let δ represent the Dirac delta on , then by (2.7), for any Schwartz function f,

Tf= j T j f,

where

T j f = k Φ j + k δ * σ k * Φ j + k δ * f .

By using (2.4) and Littlewood-Paley theory (as in [3]), one obtains that for any 1 < p0< ∞,

| | T j f | | L p 0 n + 1 C p 0 | | f | | L p 0 n + 1 .
(2.9)

On the other hand, by using Plancherel's theorem and (2.3), If j > 0, using the estimate | σ k ^ ξ |C| A 2 k ζ| we have

T j ( f ) L 2 ( n + 1 ) k 2 - j - k - 1 ρ ( ζ ) 2 - j - k + 1 | f ^ ( ξ ) | 2 | A 2 k ζ | 2 d ξ = k 2 - j - k - 1 ρ ( ζ ) 2 - j - k + 1 | f ^ ( ξ ) | 2 2 2 k α 1 ρ ( ζ ) 2 α 1 ( ζ 1 ) 2 + + 2 2 k α n ρ ( ζ ) 2 α n ( ζ n ) 2 d ξ 2 - 2 j  min { α j } k 2 - j - k - 1 ρ ( ζ ) 2 - j - k + 1 | f ^ ( ξ ) | 2 ( ζ 1 ) 2 + + ( ζ n ) 2 d ξ 2 - 2 j k 2 - j - k - 1 ρ ( ζ ) 2 - j - k + 1 | f ^ ( ξ ) | 2 d ξ = C 2 - 2 j | | f | | L 2 ( n + 1 ) .
(2.10)

Similar to the proof of (2.10), using Plancherel's theorem and (2.3), if j < 0 we get

| | T j f | | L 2 n + 1 C 1 + | j | - 1 + β | | f | | L 2 n + 1 .
(2.11)

In short

| | T j f | | L 2 n + 1 C 1 + | j | - 1 + β | | f | | L 2 n + 1 , f o r j .
(2.12)

By interpolating between (2.9) and (2.12), we obtain

| | T j f | | L p n + 1 C 1 + | j | - 1 + β | | f | | L p n + 1 .
(2.13)

for

p 2 + 2 β 1 + 2 β , 2 + 2 β

and some β > 0. Thus, (2.5) follows from (2.13). One may then use a randomization argument to derive (2.6). Lemma 2.1 is proved.

3 Proof of Theorem 1

The main idea of the proof of Theorem 1 is taken from [10]and [11]. Let Ω satisfies (1.1), (1.2), and (1.3) for some β > 0. Let Φ(y) = (y, ϕ(ρ(y))), where ϕ t = j = 0 m a j t j , m . Let D k = {y n : 2 k < ρ(y) ≤ 2k+1} and define the family of measures σ k on n+1by

n + 1 f y , y n + 1 d σ k = D k f y , ϕ ρ y Ω y ρ y α d y ,
(3.1)

and σ* f(x) = supk(|σ k | * | f | (x).

It is easy to see that

| | σ k | | = D k | Ω y | ρ y α d y = S n - 1 2 k 2 k + 1 | Ω y | J y | d ρ ρ d σ y C .
(3.2)

In light of (3.2) and Lemma 2.3, it suffices to show that σ k satisfies (2.3) and (2.4).

For (ξ, ξn+1) n × , y' Sn-1, and λ . Let

I λ ξ , ξ n + 1 , y = 1 2 e i A λ ρ ξ y + ξ n + 1 ϕ λ ρ d ρ .

Set Λ = {α i : α i is the positive integers which is less than m in {α1,..., α n } and Λ ¯ = 1 , 2 , . . . , m \Λ. Then d α i ϕ t d t α i | t = 0 =0, where α i Λ, and Λ ¯ is not a subset of {α1,..., α n }. Therefore, we get

A λ ρ ξ y + ξ n + 1 ϕ λ ρ = ρ α 1 λ α 1 ξ 1 y 1 + . . . + ρ α n λ α n ξ n y n + ξ n + 1 j Λ ¯ a j λ ρ j .

Without loss of generality, we may assume Λ consists of r distinct numbers and let Λ ¯ = i 1 , i 2 , . . . , i m - r If α j s are all distinct, by Lemma 2.1, we get immediately

| I λ ξ , ξ n + 1 , y | | λ α 1 ξ 1 y 1 | + + | λ α n ξ n y n | + m - - r | λ ξ n + 1 | - 1 / n + m - r | λ α 1 ξ 1 y 1 + + λ α n ξ n y n | - 1 / n + m - r = | A λ ξ y | - 1 / n + m - r .
(3.3)

If {αj} only consists of s distinct numbers, we suppose that

α 1 = α 2 = = α l 1 , α l 1 + 1 = = α l 1 + l 2 , α l 1 + + l s - 1 + 1 = = α n ,

where s is a positive integer with 1 ≤ sn, l1, l2,..., l s are positive integers such that l1 + l2 + ··· + l s = n and α 1 , α l 1 + l 2 , , α l 1 + + l s 1 , α n are distinct. Obviously,

γ t = t α 1 , t α l 1 + l 2 , , t α l 1 + + l s - 1 , t α n , t i 1 , t i 2 , , t i m - r

does not lie in an affine hyperplane in s+m-r. Then using Lemma 2.1 again, there exists C > 0 such that for any vector η = (η1,..., η n ) n ,

1 2 e 2 i η 1 + + η l 1 t α l 1 + η l 1 + 1 + + η l 1 + l 2 t α l 1 + l 2 + + η l 1 + + l s - 1 + 1 + + η n t α n + λ ξ n + 1 j Λ ¯ t j d t C | η 1 + + η l 1 | 2 + | η l 1 + 1 + + η l 1 + l 2 | 2 + + | η l 1 + + l s - 1 + 1 + + η n | 2 + m - r | λ ξ n + 1 | 2 - 1 / 2 s + m - r C | η 1 + + η l 1 | + | η l 1 + 1 + + η l 1 + l 2 | + + | η l 1 + + l s - 1 + 1 + + η n | - 1 / s + m - r C j = 1 n η j - 1 / s + m - r .

Let η j = λ α j ξ j y j , we have

| I λ ξ , ξ n + 1 , y | | λ α 1 ξ 1 y 1 | + + | λ α n ξ n y n | - 1 / s + m - r | λ α 1 ξ 1 y 1 + + λ α n ξ n y n | - 1 / s + m - r = | A λ ξ y | - 1 / s + m - r .
(3.3a)

On the other hand, it is easy to see that

| I λ ξ , ξ n + 1 , y | 1 .
(3.4)

From (3.3), (3.3') and (3.4), we get

| I λ ξ , ξ n + 1 , y | C ln 1 / | η y | 1 + β ln | A λ ξ | 1 + β , for | A λ ξ | 2 ,

where η = A λ ξ | A λ ξ | . Thus, by (1.3), we get

S n - 1 | I λ ξ , ξ n + 1 , y Ω y | d σ y C ln | A λ ξ | - 1 + β .

Therefore,

| σ k ^ ξ , ξ n + 1 | = D k e i ξ y + ξ n + 1 ϕ ρ y Ω y ρ y α d y = S n - 1 2 k 2 k + 1 e i ξ A ρ y + ξ n + 1 ϕ ρ Ω y J y d ρ ρ d σ y = S n - 1 1 2 e i ξ A 2 k ρ y + ξ n + 1 ϕ 2 k ρ Ω y J y d ρ ρ d σ y C S n - 1 | I 2 k ξ , ξ n + 1 , y | | Ω y | d σ y C ln | A 2 k ξ | - 1 + β .
(3.5)

On the other hand, by (1.2), we can obtain

| σ k ^ ξ , ξ n + 1 | = D k e i ξ y + ξ n + 1 ϕ ρ y Ω y ρ y α d y = 2 k 2 k + 1 S n - 1 e i ξ A ρ y + ξ n + 1 ϕ ρ Ω y J y d σ y d ρ ρ = 2 k 2 k + 1 S n - 1 e i ξ A ρ y + ξ n + 1 ϕ ρ - e i ξ n + 1 ϕ ρ Ω y J y d σ y d ρ ρ C 2 k 2 k + 1 S n - 1 | e i ξ A ρ y + ξ n + 1 ϕ ρ - e i ξ n + 1 ϕ ρ | | Ω y | | J y | d σ y d ρ ρ C 2 k 2 k + 1 S n - 1 | ξ A ρ y | | Ω y | | J y | d σ y d ρ ρ C 2 k 2 k + 1 S n - 1 | A 2 k ξ y | | Ω y | | J y | d σ y d ρ ρ C | A 2 k ξ | 2 k 2 k + 1 S n - 1 | Ω y | | J y | A 2 k + 1 ξ A 2 k + 1 ξ y d σ y d ρ C | A 2 k ξ | .
(3.6)

Clearly, (3.5) and (3.6) imply (2.3) holds. Finally, we shall show that (2.4) holds.

σ k * f x = sup k | σ k | * | f | x = D k | f x - Φ y | | Ω y | ρ y α d y = S n - 1 2 k 2 k + 1 | f x - Φ A ρ y | | Ω y | d ρ ρ d σ y 1 2 k S n - 1 | Ω y | 2 k 2 k + 1 | f x - Φ A ρ y | d ρ d σ y C S n - 1 | Ω y | M Φ f x d σ y .

By Lemma 2.2, we obtain ||MΦ(f)|| p C||f|| p , where C > 0 is independent of k, the coefficient of ϕ(t) and f, since Ω is integrable on Sn-1, thus ||σ*(f)|| p C||f|| p . This shows (2.4) holds. This completes the proof of the Theorem 1.

References

  1. 1.

    Fabes E, Rivière N: Singular integrals with mixed homogeneity. Studia Math 1966, 27: 19–38.

    MathSciNet  MATH  Google Scholar 

  2. 2.

    Nagel A, Riviere N, Wainger S: On Hilbert transforms along curves, II. Am Math J 1976, 98: 395–403. 10.2307/2373893

    MathSciNet  Article  MATH  Google Scholar 

  3. 3.

    Chen Y, Ding Y, Fan D: A parabolic singular integrals with rough kernel. J Aust Math Soc 2008, 84: 163–179.

    MathSciNet  Article  MATH  Google Scholar 

  4. 4.

    Fan D, Guo K, Pan Y: A note of a rough singular integral operator. Math Inequal Appl 1999, 7381: 73–81.

    MathSciNet  MATH  Google Scholar 

  5. 5.

    Lu S, Pan Y, Yang D: Rough singular integrals associated to surfaces of revolution. P Am Math Soc 2001, 129: 2931–2940. 10.1090/S0002-9939-01-05893-2

    MathSciNet  Article  MATH  Google Scholar 

  6. 6.

    Kim W, Wainger S, Wright J, Ziesler S: Singular integrals and maximal functions associated to surfaces of revolution. Bull Lond Math Soc 1996, 28: 291–296. 10.1112/blms/28.3.291

    MathSciNet  Article  MATH  Google Scholar 

  7. 7.

    Cheng LC, Pan Y: Lp bounds for singular integrals associated to surfaces of revolution. J Math Anal Appl 2002, 265: 163–169. 10.1006/jmaa.2001.7710

    MathSciNet  Article  MATH  Google Scholar 

  8. 8.

    Grafakos L, Stefanov A: Convolution Calderón-Zygmund singular integral operators with rough kernel. Indiana Univ math J 1998, 47: 455–469.

    MathSciNet  Article  MATH  Google Scholar 

  9. 9.

    Stein EM, Wainger S: Problems in harmonic analysis related to curvature. Bull Am Math Soc 1978, 84: 1239–1295. 10.1090/S0002-9904-1978-14554-6

    MathSciNet  Article  MATH  Google Scholar 

  10. 10.

    Xue Q, Ding Y, Yabuta K: Parabolic Littlewood-Paley g -function with rough kernels. Acta Math Sin (Engl Ser) 2008, 24: 2049–2060. 10.1007/s10114-008-6338-6

    MathSciNet  Article  MATH  Google Scholar 

  11. 11.

    Duoandikoetxea J, Rubio de Francia JL: Maximal and singular integral operators via Fourier transform estimates. Invent Math 1986, 84: 541–561. 10.1007/BF01388746

    MathSciNet  Article  MATH  Google Scholar 

Download references

Acknowledgements

The research was supported by the NSF of China (Grant No. 10901017), NCET of China (Grant No. NCET-11-0574), and the Fundamental Research Funds for the Central Universities.

Author information

Affiliations

Authors

Corresponding author

Correspondence to Yanping Chen.

Additional information

Competing interests

The authors declare that they have no competing interests.

Authors' contributions

YC carried out the parabolic singular integral operator studies and drafted the manuscript. WY participated in the study of Littlewood-Paley theory. FW conceived of the study, and participated in its design and coordination. All authors read and approved the final manuscript.

Rights and permissions

Open Access This article is distributed under the terms of the Creative Commons Attribution 2.0 International License (https://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Reprints and Permissions

About this article

Cite this article

Chen, Y., Wang, F. & Yu, W. Lp Bounds for the parabolic singular integral operator. J Inequal Appl 2012, 121 (2012). https://doi.org/10.1186/1029-242X-2012-121

Download citation

Keywords

  • parabolic singular integral operator
  • rough kernel
  • surfaces of revolution